Discussions that mention neoral

Allergies board


shirley,
The test they did was a small injection under the skin of my forearm. Kinda like a TB test. A small amout was done on one arm and then a little larger dose of progesterone in the other forearm. He said it is the same stuff they use in larger doses as a form of birth control. I am thinking it is the hormone mixes with saline solution. The Doc sat there beside me witha epipen in case I had a severe reaction too. I have delayed urticaria so it did not start to swell up for several hours. I took pictures as the day went on and e-mailed them to the Doc. Then I went in the next morning and said.........SEE, I was right. I am the one who found the info on the net. Printed copies, and highlighted the areas he needed to read and basically forced him to look into it further until he was convinced I was right and gave the the prescription to the medicine. It only took a couple of weeks of 4 pills a day. They were 200 mg a piece. The only side effect I had was no monthly cycles. SO that was very nice. I at times would lower the dose I took each day and the hives would start to creep back up so I would bump it up again. The Doc. left it up to me as to how much I took and I went in every so often to get blood work done to check my kidneys. This spring I had a liver scan too and have had no other issues. I discussed the issue with my OB/GYN and she in her 20+ years of practice had never heard of it either and we talked about if and when I had to stop the medicine, doing a hysterectomy or at the least removing the overies. This would be a permanent way of stopping my natural progesterone production. After suffering all these years I was willing to say go ahead and ripe them out if that is what it takes to get my life back. :o I took the Danazol for a year and 10 months with taking off one month to see what would happen. They came back so I went right back on them.

Antihistamines are very hard on the body too and I had tried every other option and other very dangerous drugs. I took Neoral a few years ago which is a kind of cyclosporin. It worked for awhile too but I had the worst case of the runs in my life and it lasted for weeks. I was losing weight and could not be out of the house away from a bathroom for any lenght of time. It got to where water even just ran straight through. I did not eat for about 2 weeks. I was not sick and did not feel bad either but my intestines could not handle the drug after about 2-3 months. Yea, I know, gross but that is some BAD stuff and after stopping it the hives came back. I have taken predisone so many different times, I can't even count it and always loved when I was taking them because the hives would be completely gone until I got down to the 20mg a day doses and then they would come back with a vengence. The itching was so intense and then the swollen feet would be so bad I could not walk for about 24 hours. I have had welts on every place on my body including internally. The welts at times would be plate size and hurt to shower, wear clothes, shoes and I have even had my eyes swell shut. My tounge get so huge you can see the indentions of all my teeth. I have had to go in for cortizone shots and taken every kind of antihistamine there is and even stuff like doxipen. I have 2 kids and can not take the stuff that makes you sleep all day. I know first hand what is is like to not be able to do the basic stuff like sweeping and mopping the kitchen floor in one day because my hands would swell up from the pressure. I could not ride a bike with my kids, go on long walks, work full time, wake board, snow ski, ride rides at the fair, wear a belt, sit on a hard chair, row a canoe, even fishing was getting close to impossible. I still take antihistamines for occasional allergies but not like in large doses or daily. I guess you could say I was sorta a drug addict of prescription stuff and hated every minute of it.
SO you can maybe understand when I finally found a medicine that could potentially do my body harm in a few ways.........I was way beyond ready to take any chance there might be to stop them once and forever! :D
I guess it is a good thing I have always been optimistic and hopefull and would not ever accept anyone telling me it was somethng I ate or the question I hate the most is " did you change your soap?" My advise to to keep reading and researching and never let anyone tell you it is just stress. I knew in my heart this was something that could be stopped and was sick of Dr's just writting out another script and sending me out the door. I am kinda stubborn I am told.
Don't give up hope and do whatever it takes to get well. Life is too short and too much of mine has not been very fun. I am ready to play with my kids and hubby again. :D :D :D :D
I stopped taking the Danazol in August after being on it for a year and 10 months. I stopped taking it in October of last year to see what would happen and the hives came back so I started them again and they have been under control and slowly went away. I had a few in June due to pressure. I had delayed pressure urticaria with angioedema and would get the swollen huge hives several hours after pressure was applied to anywhere on my body. But the ones I had in June were very mild. Big but no to itchy and not very swollen or as red as they used to be. Basically the whole summer I was hive free while taking it and then I slowly tapered myself off and stopped them completely in August. Now, I must say that last weekend I took my kids clothes shopping at the mall. We were there for about 6 hours with me carrying my purse and various bags. I ended up getting one little swollen spot on my shoulder where my purse strap was and it was not very bad but I knew what it was from. In the past when the hives were bad, I was not able to shop like that all day without having really bad hives that were so swollen that by the end of the day I could not walk since my feet would get real bad and I would have hives everywhere I held bags. Hands shoulders, arms. SO this is still a huige improvement. Also, the next morning my monthly cycle started. Proof once again that my progesterone levels were high hence the reaction. I have always known the hives were worse each month around that time but would have them all month long. Little hives that itched all over my body everyday and they would change locations every 24 hours. The pressure hives and angioedema would sometimes last much longer and keep my awake and in pain at times too. Not to mention, frustrated and miserable and embarressed to be seen by anyone and have to explain what happened and why I get them. YUCK!! Progesterone is always in your body but the levels are greatly increased a few days before each period and I would notice around ovulation time too. Endometrosis is a very strong link to chronic hives and if you search on it you will find that women with it are the first to pop up on case reports.
I would still suggest you print off all you can and highlight areas that match what you have to other reports/ studies. I have a complete 2 inch binder full with notes from me on the edges of the pages. I even had a medical student do a PP slideshow about my case and even included pictures. Gee, now I am famous. I wish we could copy links on here so I can point you to some of the medical pages. Some of the sites you have to be a member and pay a fee for the full case reports. I know I have read so much about all kinds of hives and the medicines that I actually understand most of the medical big words. I know I have surprised my Doc. and had people ask me if I am a nurse or Dr. before too. FUNNY! I never wanted to know all the stuff and certanly not in such detail either. Keep reading and printing. Your insurance may need to have some of the info. in order to agree to pay for your medication. In my case, I had to convince my doc. to do the test I wanted and then he had to convince my insurance to pay for the drug/ danazol. The next step was to possibly show proof to them that I was in a medical need to pay for the surgery to stop my natural progesterone by removing the overies. My OB has already agreed when/ or if ever I go back and say, do it.
I would think if you tried the danazol you would be able to tell if it helps in a month or at the most, 2 months. If you have no change then you can stop it. I took the Neoral a few years ago for a couple of months and it stopped the hives too but it is really dangerous stuff and made me VERY sick. It can shut down the kidneys and cause cancer too but I was willing to try it.
Hope this helps! You go girl and show the Docs who the boss is. Remember, you are the one paying them>>>>